Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggest treatment for painful red lumps in vulva and anus due to UTI

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1522 Questions
Question
Hi I am following up on some advice from an online doctor on another service (which site seems to be down right now) 2 days ago. The original question: I am a 34 year old healthy American woman living in Nigeria. I am living where I do not have access to quality medical care. I am sexually active with a singular partner in the US exposed 18 days ago. I had a throat infection and a serious cut I had to take antibiotics for in the past month. I had what I thought to be a UTI infection and started a round of antibiotics and cranberry pills (I should stress I am where there are no reliable doctors I would normally never self diagnose, I just do not have a choice). The burning from what I believed to be the UTI stopped I noticed a series of lumps around my vulva and anus. They are pea sized and slightly pink and are spaced part after few inches. They are not erupting or about three look pimple like. There is no abnormal discharge. Two days ago I was in middle of antibiotic round for UTI infection (625mg x2 daily Augmentin) and took an anti fungal (fluconozol oral 1x daily 50 mg for 6 days). The Doctor suggested it would be thrush or bacterial and said to continue on the medicine and apply an antibiotic cream in case it is bacterial. They have not spread, erupted, or gotten redder. It has however not gone away and has become really painful, to the point it is unpleasant to walk. I am keep the area clean and aired out given the tropical environment. I am trying to think of the next thing to do. I do not have access to a really quality doctor for the next month. I do have access to a surprisingly well stocked pharmacy. I am trying to plot the next best move for the situation at hand. Again I have to real access to doctors (it would take a day of travel to not get a great one) so concerned and would really appreciate the advice. Thanks so much - XXXXXXX
Posted Sat, 11 Jan 2014 in Vaginal and Uterus Health
 
 
Answered by Dr. Saatiish Jhuntrraa 31 minutes later
Brief Answer: Sexual Dysfunction Detailed Answer: Hello Thanks for choosing WWW.WWWW.WW for your health related query. The description you are giving suggest two possibilities, genital Herpes or Gonorrheal infection. If there is no discharge and your consummation of good antibacterial reduces the possibility that it is Gonorrheal. If the lesions increase in number or pain, one has to think of Herpes for sure. May be that is the reason you are not responding to antibacterial or antifungal medications. If you can upload a photo of the lesion, I will be better able to help. In addition, you must check blood sugar level. So the next best would be to take a good analgesic along with the course of antibiotics and see what happens. If the pattern becomes more like herpes, you have to start on anti-herpes medications. Any sexual intercourse has to be done with condom only. Let me know if I can assist you further. DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for painful red lumps in vulva and anus due to UTI 2 hours later
Attached is a photo - sorry for the bad quality it is a bad phone. Since I cannot go to a doctor to verify from a test is there a risk to start the anti-herpes meds without knowing for sure? I should also clarify that I was taking a low dose antibiotic for the UTI and this problem started after I started taking the anti-biotic so I do not know if it was a bacterial infection if it would work or not. Thank you so much for your help
 
 
Answered by Dr. Saatiish Jhuntrraa 19 minutes later
Brief Answer: sexual Dysfunction Detailed Answer: Hello I am not able to see the photo, maybe it was not uploaded properly. One can start medications as most of the times, the diagnosis is a clinical one. You can get Tzanck smear to confirm. A blood test called as serology for the HSV 1 and 2 can also help confirm. I generally prefer to give Cap.Acyclovir 400 mg three times a day after meals for 7 days. The treatment has to be started as early as possible otherwise there can be recurrence of the problem later on. One should take plenty of liquids and avoid other medicines toxic to kidney as acyclovir can be nephrotoxic. Acyclovir cream can be applied on the lesions for better healing. Avoid sexual intercourse completely when you are taking medicines. Hope you will be helped. DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for painful red lumps in vulva and anus due to UTI 33 minutes later
I just walked to the pharmacy here - sadly I cannot get a proper test probably until I return to the US from Nigeria at the end of January. The only medicine they had there is Valtrex and there are 10 tablets at 500 mg. I guess I have to just follow the regime. I was also told I should soak in epsom salts with clean water since here was no ointment.
 
 
Answered by Dr. Saatiish Jhuntrraa 12 hours later
Brief Answer: sexual dysfunction Detailed Answer: Hello you should not wait till end of January to initiate the treatment. Valtrex is a bit more toxic than acyclovir and it doesn't control genital herpes. you can use epsom salt for symptomatic relief and a pain killer. Personally I would not suggest to initiate Valtrex. Good Luck DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor